| Catalog Number |
SC-035-135 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2014
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an attempt was made to use a trailblazer to treat a plaque lesion in the right proximal superficial femoral artery, tibial/popliteal trunk. degree of tortuosity was moderate. degree of calcification was little.Lesion stenosis was 40%.A 5fr 10cm terumo sheath was used.A .035 advantage wire was used.The vessel was not pre-dilated. the vessel was not post-dilated.Ifu was followed.It was reported that the catheter broke off while removing it form the body.It was still attached to the wire.It did not break in multiple segments.All segments/fragments retrieved.The physician was able to pull the wire back to retrieve the rest of the catheter tip. a 6fr 45cm destination sheath was put in over the advantage wire and below the knee was ballooned to complete procedure.No patient injury reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis visual inspection: device returned in to two pieces size on strain relief 0.035 x 135cm the device had detached at the 3rd marker band an inhouse 0.035¿ wire was loaded through the hub and exited the catheter with no issues noted medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.